Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the greatest prime factor of $(ab+1)(ac+1)$


Authors: P. Corvaja and U. Zannier
Journal: Proc. Amer. Math. Soc. 131 (2003), 1705-1709
MSC (2000): Primary 11J25
DOI: https://doi.org/10.1090/S0002-9939-02-06771-0
Published electronically: November 4, 2002
MathSciNet review: 1955256
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that for integers $a>b>c>0$, the greatest prime factor of $(ab+1)(ac+1)$ tends to infinity with $a$. In particular, this settles a conjecture raised by Györy, Sarkozy and Stewart, predicting the same conclusion for the product $(ab+1)(ac+1)(bc+1)$.


References [Enhancements On Off] (What's this?)

  • [B] Y. Bugeaud, On the greatest prime factor of $(ab+1)(ac+1)(bc+1)$, Acta Arith. 86 (1998), 45-49. MR 99k:11141
  • [BCZ] Y. Bugeaud, P. Corvaja, U. Zannier, An upper bound for the G.C.D. of $a^{n}-1$ and $b^{n}-1$, to appear in Math. Zeit.
  • [CZ] P. Corvaja, U. Zannier, Diophantine equations with power sums and universal Hilbert sets, Indagationes Math. 9 (1998), 317-332. MR 2000j:11045
  • [GS] K. Györy, A. Sarkozy, On prime factors of integers of the form $(ab+1)(ac+1)(bc+1)$, Acta Arith. 79 (1997). MR 98b:11030
  • [GSS] K. Györy, A. Sarkozy, C.L. Stewart, On the number of prime factors of integers of the form $ab+1$, Acta Arith. 74 (1996), 365-385. MR 97c:11091
  • [L] S. Lang, Fundamentals of Diophantine Geometry, Springer-Verlag, 1983. MR 85j:11005
  • [S1] W.M. Schmidt, Diophantine Approximation, Springer-Verlag LNM 785, 1980. MR 81j:10038
  • [S2] W.M. Schmidt, Diophantine Approximations and Diophantine Equations, Springer-Verlag LNM 1467, 1991. MR 94f:11059
  • [ST] C.L. Stewart, R. Tijdeman, On the greatest prime factor of $(ab+1)(ac+1)(bc+1)$, Acta Arith. 79 (1997). MR 98f:11101

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11J25

Retrieve articles in all journals with MSC (2000): 11J25


Additional Information

P. Corvaja
Affiliation: Dipartimento di Matematica e Informatica, via delle Scienze, 206, 33100 Udine, Italy
Email: corvaja@dimi.uniud.it

U. Zannier
Affiliation: Istituto Universitario di Architettura di Venezia - DCA, S. Croce, 191, 30135 Venezia, Italy
Email: zannier@iuav.it

DOI: https://doi.org/10.1090/S0002-9939-02-06771-0
Received by editor(s): February 7, 2002
Published electronically: November 4, 2002
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society